MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100833HFRM-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during deployment of an embolization coil, the coil prematurely detached and got stuck in the microcatheter.The coil was removed together with the microcatheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
The pusher and implant were returned for analysis.The introducer, microcatheter, and packaging were not returned.Investigation into the returned device found the device to be severely damaged.The pusher was broken into two pieces at the pet transition.The proximal end of the pusher contained numerous bent locations.The implant, pusher body coil, and lead wires were entangled in a mass.The body coil was stretched and the lead wires were pulled from beneath the coil.The implant was stretched throughout its length with the exception of the distal loop.The heater coil was found to be burnt, displaying evidence of thermal detachment.Based on the investigation findings and available information, the root cause of the complaint cannot be determined.The device was severely damaged, preventing a root cause analysis into the reported complaint.The physical evaluation of the device could not determine if the damages occurred leading up to the reported event, and which occurred after, but the damage is consistent with the device experiencing forces over specification.The severity of the damage prevented replication testing from being performed.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9729408
Report Number2032493-2020-00036
Device Sequence Number19367966
Product Code HCG
UDI-Device Identifier00816777023599
UDI-Public(01)00816777023599(11)190312(17)240229(10)1903125PF
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number100833HFRM-V
Device Catalogue Number100833HFRM-V
Device Lot Number1903125PF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1